Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 65, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 25, 2000, 5:54 PM CST for Caddo Parish, Red River Parish, Louisiana. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 25, 2000, 5:54 PM CST (23:54 UTC)
- Expired
- Mar 25, 2000, 6:45 PM CST
- In force
- 51 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Caddo Parish, LA, Red River Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 25, 6:15 PM CST | Hail 0.75 | Shreveport, LA | |
| Mar 25, 6:30 PM CST | Thunderstorm Wind 52 E | Howard, LA | Several large trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 25, 1:30 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
| Mar 25, 2:30 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.9 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 539 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 252356 SVRSHV LAC017-081-260045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 554 PM CST SAT MAR 25 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME SOUTHEASTERN CADDO PARISH IN LOUISIANA RED RIVER PARISH IN LOUISIANA * UNTIL 645 PM CST * AT 554 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 27 MILES NORTHWEST OF COUSHATTA...OR ABOUT 14 MILES SOUTH OF BOSSIER CITY...MOVING SOUTHEAST AT 15 MPH. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO ONE INCH IN DIAMETER AND STRONG DAMAGING WINDS IN EXCESS OF 60 MPH. DO NOT REMAIN OUTSIDE. SEEK SHELTER IN A STRONG BUILDING. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... EXTREME SOUTHEASTERN CADDO PARISH IN LOUISIANA RED RIVER PARISH IN LOUISIANdA UNTIL 645 PM CST.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 2:30 PM CST, 3 hours 24 minutes earlier.
Area forecast discussion, Mar 25, 2:30 PM CST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 PM CST SAT MAR 25 2000
CURRENT SURFACE ANALYSIS SHOWS COLD FRONT EXTENDING ACROSS NORTHERN
ARKANSAS INTO SOUTHEAST OKLAHOMA AND TO THE RED RIVER OF NORTH
CENTRAL TEXAS. STRONG TO SEVERE STORMS ARE OCCURRING ALONG THE
BOUNDARY IN SOUTHEAST OKLAHOMA. ALSO SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS ARE OCCURRING ACROSS SOUTHERN ARKANSAS AND NORTH
CENTRAL LOUISIANA WITH VORT MAX MOVING EAST AHEAD OF THE FRONT.
SEVERE THUNDERSTORM WATCHES IN EFFECT UNTIL 800 PM TONIGHT FOR MOST OF
CWA.
SUBTROPICAL JET SENDING VORTICITY MAXES EAST TONIGHT THROUGH SUNDAY
AND UPPER FLOW IS NOW SHIFTING FROM THE WEST SOUTHWEST TO MORE
NORTHWEST...MAIN SHORT WAVE MOVES ACROSS SOUTHEAST CANADA NEXT
24 HOURS. A SECOND SHORT WAVE DROPS INTO THE NORTHERN PLAINS SUNDAY
INTO THE GREAT LAKES SUNDAY NIGHT AND MONDAY. THE MAIN PROBLEM FOR
THE FORECAST AREA WILL BE IMPULSES OF ENERGY IN THE SUBTROPICAL JET.
MODELS GENERALLY AGREE WITH VORTICITY MAXES MOVING THROUGH THE
SOUTHERN STATES BUT ARE SLIGHTLY DIFFERENT ON TIMING. A 90 KNOT JET
WILL MOVE ACROSS THE RED RIVER VALLEY AND SOUTHERN ARKANSAS LATE
THIS AFTERNOON AND TONIGHT. A STRONGER JET MAX NOSES INTO EAST TEXAS
AND WEST CENTRAL LOUISIANA LATE SUNDAY AND SUNDAY NIGHT. UPPER LEVEL
DIVERGENCE CONCENTRATED ACROSS SOUTHEAST OKLAHOMA AND NORTHEAST
TEXAS LATE TODAY AND ALL OF CWA TONIGHT...SHIFTING EAST INTO
NORTHEAST LOUISIANA SUNDAY MORNING AND ALL OF ARKANSAS SUNDAY
AFTERNOON. CAPE VALUES WILL RANGE FROM 1000 TO 2000 J/KG AND LI'S -2
TO -7 WITH STEEP LAPSE RATES AND ALMOST NO CAP THROUGH SUNDAY
EVENING FOR THE FORECAST AREA. THERE WILL BE A RISK FOR SEVERE
THUNDERSTORMS IN THE AFTERNOON AND EVENING HOURS TONIGHT AND SUNDAY
AFTERNOON/EVENING. WILL NOT PUT RISK SEVERE IN PAST TONIGHT SO
TONIGHTS FORECASTER CAN LOOK AT NEW DATA.
THE FRONTAL BOUNDARY WILL WEAKEN TONIGHT...WITH A TROUGH DEVELOPING
OVER NORTHEAST TEXAS SUNDAY. A COLD FRONT WILL DEVELOP WITH THE
SECOND NORTHERN SHORT WAVE TONIGHT AND MOVE RAPIDLY INTO THE
SOUTHERN PLAINS BY SUNDAY EVENING AND TO EAST TEXAS/NORTH LOUISIANA
BY MONDAY MORNING. WILL PUT LIKELY POPS IN ALL BUT SW SECTIONS WITH
SOME STORMS PRODUCING HEAVY RAINFALL TONIGHT AND CHANCE FOR ALL AREAS
SUNDAY AND SUNDAY NIGHT EXCEPT SLIGHT CHANCE PARTS OF EAST
TEXAS...CHANCE POPS SOUTH CENTRAL AR AND NORTH CENTRAL LOUISIANA
EARLY MONDAY AHEAD OF FRONT. WINDS SHOULD STAY FROM THE SOUTH UNTIL
LATE SUNDAY NIGHT/EARLY MONDAY AND SWITCH TO THE NORTHWEST. MID
LEVEL MOISTURE WILL DECREASE OVER TEXAS SUNDAY BUT NOT UNTIL MONDAY
FARTHER EAST. 09
SH{V 64/81/60/78 7531 MLU 61/78/60/78 8632
TXK 62/80/58/75 7531 TYR 64/82/60/78 6421
LFK 63/83/61/81 5321
.SHV...NONE.In the hours before
Local storm report, Mar 25, 4:24 PM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
424 PM CST SAT MAR 25 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0210 PM IDABEL OK .75 INCH HAIL
03/25/00 MCCURTAIN REPORT FROM LAW
ENFORCEMENT.
NNNNNearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.